MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX HA-COATED Ø 5MM, 180 X 40MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX HA-COATED Ø 5MM, 180 X 40MM; PIN, FIXATION, THREADED
Catalog Number 50174180S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device dispositon is unknown.
 
Event or Problem Description
As reported on medwatch (b)(4) : "during a surgical procedure removal external fixator of the right leg, removal of the frame the two anterior pins had fractured at the bone interface half of the pins was still remaining inside the femur, buried".Original intended procedure: removal of external fixator of the right leg.
 
Event or Problem Description
As reported on medwatch 0501490000-2018-8007: "during a surgical procedure removal external fixator of the right leg, removal of the frame the two anterior pins had fractured at the bone interface half of the pins was still remaining inside the femur, buried".Original intended procedure: removal of external fixator of the right leg.
 
Additional Manufacturer Narrative
The reported event that self-drilling half pin apex ha-coated ø 5mm, 180 x 40mm was alleged of 'breakage during surgery' could be confirmed, based on provided pictures.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on provided pictures, we can only confirm the event: tip of the pin is broken.Further inspection is not possible without the returned device.

Brand Name
SELF-DRILLING HALF PIN APEX HA-COATED Ø 5MM, 180 X 40MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8139819
Report Number0008031020-2018-01035
Device Sequence Number19119678
Product Code JDW
UDI-Device Identifier07613154493333
UDI-Public07613154493333
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061493
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Catalogue Number50174180S
Device Lot NumberL31110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight82